Alert archive / Puerto Rico / Areal Flood Advisories in 2019
Areal Flood Advisory 310, NWS JSJ
NWS JSJ issued this areal flood advisory at Sep 7, 2019, 2:37 PM CDT. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2019, 2:37 PM CDT (19:37 UTC)
- Expired
- Sep 7, 2019, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The radar
The San Juan radar (TJUA), 30 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
679
WGCA82 TJSJ 071937
FLSSJU
Flood Advisory
National Weather Service San Juan PR
337 PM AST Sat Sep 7 2019
PRC021-061-127-139-072230-
/O.NEW.TJSJ.FA.Y.0310.190907T1937Z-190907T2230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trujillo Alto PR-San Juan PR-Guaynabo PR-Bayamon PR-
337 PM AST Sat Sep 7 2019
The National Weather Service in San Juan has issued a
* Urban Flood Advisory for Flooding in Poor Drainage Areas for...
Trujillo Alto Municipality in Puerto Rico...
San Juan Municipality in Puerto Rico...
Guaynabo Municipality in Puerto Rico...
Bayamon Municipality in Puerto Rico...
* Until 630 PM AST
* At 337 PM AST, Doppler radar indicated heavy rain that will cause
flooding. Overflowing poor drainage areas will result in flooding
in the advisory area. Up to one inch of rain has already fallen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or ponding
of water in urban or other areas is occurring or is imminent.
&&
LAT...LON 1845 6605 1841 6599 1838 6600 1831 6596
1830 6596 1831 6597 1831 6604 1828 6616
1826 6619 1828 6621 1842 6620 1843 6617
1842 6613 1844 6611 1843 6611 1845 6609
1846 6611 1846 6608
$$
oms1 follow-up statement
402
WGCA82 TJSJ 072220
FLSSJU
Flood Advisory
National Weather Service San Juan PR
620 PM AST Sat Sep 7 2019
PRC021-061-127-139-072230-
/O.EXP.TJSJ.FA.Y.0310.000000T0000Z-190907T2230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trujillo Alto PR-San Juan PR-Guaynabo PR-Bayamon PR-
620 PM AST Sat Sep 7 2019
...THE FLOOD ADVISORY WILL EXPIRE AT 630 PM AST FOR TRUJILLO ALTO...
SAN JUAN...GUAYNABO AND BAYAMON MUNICIPALITIES...
The heavy rain has ended, and flooding is no longer expected to pose
a threat.
LAT...LON 1845 6605 1841 6599 1838 6600 1831 6596
1830 6596 1831 6597 1831 6604 1828 6616
1826 6619 1828 6621 1842 6620 1843 6617
1842 6613 1844 6611 1843 6611 1845 6609
1846 6611 1846 6608
$$
omsWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood advisory went out at Sep 7, 12:40 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Sep 7, 12:40 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
140 PM AST Sat Sep 7 2019
.SYNOPSIS...
A Flash Flood Watch remains in effect for mainland Puerto Rico
until tomorrow in the afternoon. A trough at all levels, along
with deep layer moisture and diurnal heating will increase shower
and thunderstorm activity along most of the main island of Puerto
Rico. Conditions should improve by Monday.
&&
.SHORT TERM...Tonight through Monday
A trough in the low to mid-levels and a trough in the upper levels will
continue to bring instability across the region. This in
combination with deep layer moisture and diurnal heating should
result in an increase in shower and thunderstorm activity over the
local islands. The potential for flooding, rapid rise in
rivers, and mudslides in areas of steep terrain is higher for
mainland Puerto Rico, especially across sections that already
received rain yesterday. Therefore, a Flash Flood Watch is in
effect until tomorrow in the afternoon hours. In addition, the
07/00Z sounding as well as the GFS forecast sounding show a weak
steering flow at 5 knots or less in the lowest 6 km of the
atmosphere, causing that shower and thunderstorm stall in the
area. A similar weather pattern is anticipated for tomorrow.
On Monday, moisture will be more confined to the lowest 800 mb.
However, an upper level low will remain positioned south of the
island and another one northeast of the region, keeping
the environment unstable. The steering flow should remain at 5
knots or less, hence once again, afternoon convection will result
in urban and small stream flooding, as well as mudslides and rapid
rises of rivers, especially in those areas were the terrain is
already saturated.
.LONG TERM...Tuesday and Saturday...
By Tuesday a TUTT low will be found both southwest of Puerto Rico
in the Mona Channel and also 1000 miles northeast of Puerto Rico.
Ridging at the surface and mid levels will and a drier atmosphere
will signal the end of the rainiest period and precipitable water
will dip to as low as 1.5 inches. Moisture will then increase
gradually across the area through Saturday. A weak wave will cross
mainly south of the area Thursday night, followed by another area
of moisture and another wave approaching at the end of the
period.
Beyond Saturday of next week, the model still remains uncertain
as to the track of a tropical cyclone early in the following week,
but currently takes it northeast of the forecast area.
&&
.AVIATION....AVIATION...SHRA/TSRA expected across PR/USVI until
07/22z. The activity is expected in/near JSJ/JMZ/JBQ/ISX/JPS. A
TEMPO is in place for JSJ/JMZ. Mountain obscuration is expected
along and to the north of the Cordillera Central. Weather conditions
are expected to improve aft 07/23z. Another round of afternoon
convection is expected btwn 08/18-8/23z. Winds are expected from the
E-ESE around 10 knots with sea breeze variations becoming calm to
light and vrb after 07/23z.
&&
.MARINE...
Seas are expected to remain below 5 feet for the next few days
with winds out of the east southeast at 5 to 10 knots. However,
marine conditions will become hazardous quickly in areas of
thunderstorms. There is a moderate risk of rip currents for then
northern coast of Puerto Rico and Culebra, and for St. Thomas in
the U.S. Virgin Islands.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 89 78 91 / 30 60 20 60
STT 79 88 79 88 / 40 30 30 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flash Flood Watch through Sunday afternoon for Central Interior-
Eastern Interior-Mayaguez and Vicinity-North Central-
Northeast-Northwest-Ponce and Vicinity-San Juan and
Vicinity-Southeast-Southwest-Western Interior.
VI...None.
AM...Flash Flood Watch through Sunday afternoon for Coastal Waters OF
Southwestern Puerto Rico out 10 NM-Coastal Waters of
Southern Puerto Rico out 10 NM.
&&
SHORT TERM...CAM
LONG TERM....ERGHazardous weather outlook, Sep 7, 8:12 AM CDT, 6 hours 25 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 911 AM AST sabado 7 de septiembre de 2019 AMZ710>745-PRZ001>013-081315- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y mar afuera del Atlantico y Caribe- 911 AM AST sabado 7 de septiembre de 2019 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta Noche .Tronadas...Tronadas con fuertes lluvias y rafagas de viento breves esta trade a traves de la mayoria de las areas de Puerto Rico. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas y de riachuelos al igual que aumento rapido de rios y deslizaminetos de terreno en areas altas. .Corrientes marinas... Existe un riesgo moderado de corrientes marinas aatraves de las playas del norte de Puerto Rico y Culebra. .Calor...Indices de calor de hasta 102 grados son posibles a traves de algunas areas bajas del oeste, sur y el este de Puerto Rico. .Dia dos a siete...domingo hasta viernes La combinacion de bastante humedad y condiciones inestables resultaran en aguaceros numerosos y tronadas a traves de Puerto Rico hasta temprano la semana proxima. Inundaciones urbanas y de pequenos riachuelos al igual que aumentos subito en los rios y deslizamientos en areas de terrenos altos son posibes. Los indices de calor estaran cerca de los 102 grados mas probables a traves de las areas bajas durante este periodo. Un riesgo moderado de corrientes marinas se espera a traves de algunas playas lcaoles durante los proximos dias. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar inundaciones, al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-081315- San Tomas, San John y Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacente del Caribe- 911 AM AST sabado 7 de septiembre de 2019 Esta perspectiva sobre las condiciones del tiempo peligrosas es para las Islas Virgenes Americanas y las aguas costeras adyacentes. .Dia Uno...Hoy y esta Noche .Corrientes marinas... Existe un riesgo moderado de corrientes marinas para las plyas del noroeste de San Tomas. .Calor...Indices de calor de hasta 102 grados son posibles a traves de algunas areas bajas del oeste, sur y el este de Puerto Rico. .Dia dos a siete...domingo hasta viernes La combinacion de bastante humedad y condiciones inestables resultaran en aguaceros numerosos y tronadas a traves de Puerto Rico hasta temprano la semana proxima. No se puede descartar acumulacion de agua en las carreteras al igual que inundaciones urbanas.Indices de calor por encima de 102 grados son posibles a traves de Santa Cruz durante este periodo. Un riesgo moderado de corrientes marinas es posible a traves de algunas playas locales durante los proximos dias. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar inundaciones, al Servicio Nacional de Meteorologia en San Juan.
In the hours before
Special weather statement, Sep 7, 12:22 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service San Juan PR
122 PM AST Sat Sep 7 2019
PRZ007-009>011-071915-
Mayaguez and Vicinity-Western Interior-Southwest-Ponce and Vicinity-
122 PM AST Sat Sep 7 2019
...AN AREA OF THUNDERSTORMS AFFECTING THE MUNICIPALITIES OF SAN
GERMAN, SABANA GRANDE, MARICAO AND VICINITY...
At 120 PM AST, a strong thunderstorm was located near San
German and Sabana Grande.
Winds in excess of 30 mph are possible with this storm.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1819 6686 1805 6686 1804 6696 1800 6702
1803 6717 1819 6716 1820 6715 1822 6716
1823 6716 1825 6699
TIME...MOT...LOC 1720Z 240DEG 0KT 1813 6700
ERGSpecial weather statement, Sep 7, 12:27 PM CDT, 2 hours 10 minutes before
Comunicado Especial de las Condiciones del Tiempo Servicio Nacional de Meteorologia San Juan PR 122 PM AST sabado 7 de septiembre de 2019 PRZ007-009>011-071915- Mayaguez y Vecindad-oeste Interior-Suroeste-Ponce y Vecindad- 122 PM AST sabado 7 de septiembre de 2019 ...UNA AREA DE TRONADA FUERTE ESTA AFECTANDO LOS MUNICIPIOS DE SAN GERMAN, SABANA GRANDE, MARICAO Y VECINDAD... A las 1:20 PM AST, una fuerte tronada fue localizada cerca de San German y Sabana Grande. Vientos en exceso de 30 mph son posibles con estas tronadas. Lluvia torrencial esta ocurriendo con estas tronadas y pudieran causar inundaciones localizadas. No conduza su vehiculo a traves de carreteras inundadas. Rayos frecuentes de nube a tierra estan ocurriendo con esta tronada. Impactos de rayos pudieran ocurrir hasta a 10 millas de la tronada. Busque refucio dentro de un edificio o vehiculo. ERG/LIS
Special weather statement, Sep 7, 1:23 PM CDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service San Juan PR 223 PM AST Sat Sep 7 2019 PRZ001-004>006-071930- San Juan and Vicinity-North Central-Central Interior-Eastern Interior- 223 PM AST Sat Sep 7 2019 ...A STRONG THUNDERSTORM OVER NARANJITO AND TOA ALTA MUNICIPALITIES... At 222 PM AST, a strong thunderstorm was located over Naranjito, moving northwest at 5 mph. Winds in excess of 30 mph are possible with this storm. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 1843 6630 1832 6615 1821 6621 1827 6641 TIME...MOT...LOC 1822Z 131DEG 5KT 1831 6626 OMS
Special weather statement, Sep 7, 1:31 PM CDT, 1 hour 6 minutes before
Comunicado Especial de las Condiciones del Tiempo Servicio Nacional de Meteorologia San Juan PR 223 PM AST sabado 7 de septiembre de 2019 PRZ001-004>006-071930- San Juan y Vecindad-Norte central-interior central-este interior- 223 PM AST sabado 7 de septiembre de 2019 ...UNA AREA DE TRONADA FUERTE SOBRE NARANJITO Y TOA ALTA... A las 2:22 PM AST, una fuerte tronada fue localizada sobre Naranjito, moviendose al noroeste a 5 mph. Vientos en exceso de 30 mph son posibles con estas tronadas. Lluvia torrencial esta ocurriendo con estas tronadas y pudieran causar inundaciones localizadas. No conduza su vehiculo a traves de carreteras inundadas. Rayos frecuentes de nube a tierra estan ocurriendo con esta tronada. Impactos de rayos pudieran ocurrir hasta a 10 millas de la tronada. Busque refucio dentro de un edificio o vehiculo.
Special weather statement, Sep 7, 1:58 PM CDT, 39 minutes before
Special Weather Statement National Weather Service San Juan PR 258 PM AST Sat Sep 7 2019 PRZ005-006-009-072015- North Central-Central Interior-Western Interior- 258 PM AST Sat Sep 7 2019 ...STRONG THUNDERSTORMS WILL CONTINUE TO THE CENTRAL INTERIOR AND NORTH CENTRAL PUERTO RICO... At 254 PM AST, thunderstorms were located over Ciales,Utuado and Arecibo moving northwest between 5 and 10 mph. Winds in excess of 30 mph are possible with this storm. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 1849 6663 1832 6648 1819 6654 1829 6678 TIME...MOT...LOC 1854Z 138DEG 8KT 1831 6657 oms
Special weather statement, Sep 7, 2:05 PM CDT, 32 minutes before
Comunicado Especial de las Condiciones del Tiempo Servicio Nacional de Meteorologia San Juan PR 258 PM AST sabado 7 de septiembre de 2019 PRZ005-006-009-072015- Norte central-Interior Central-Oeste Interior- 258 PM AST sabado 7 de septiembre de 2019 ...TRONADAS FUERTES CONTINUARA A TRAVES DEL INTERIOR CENTRAL Y NORTE CENTRAL DE PUERTO RICO... A las 2:54 PM AST, una fuerte tronada estaba localizada sobre Ciales, Utuado y Arecibo moviendose al noroeste entre 5 y 10 mph. Vientos en exceso de 30 mph son posibles con estas tronadas. Lluvia torrencial esta ocurriendo con estas tronadas y pudieran causar inundaciones localizadas. No conduza su vehiculo a traves de carreteras inundadas. Rayos frecuentes de nube a tierra estan ocurriendo con esta tronada. Impactos de rayos pudieran ocurrir hasta a 10 millas de la tronada. Busque refucio dentro de un edificio o vehiculo.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:43 AM CDT | Flash Flood Watch | JSJ | 39 hr | |
| Sep 7, 11:25 AM CDT | Areal Flood Advisory | JSJ | 113 min | |
| Sep 7, 12:09 PM CDT | Areal Flood Advisory | JSJ | 77 min | |
| Sep 7, 12:22 PM CDT | Special Weather Statement | JSJ | 113 min | |
| Sep 7, 1:10 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 7, 1:23 PM CDT | Special Weather Statement | JSJ | 67 min | |
| Sep 7, 1:37 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 7, 1:58 PM CDT | Special Weather Statement | JSJ | 77 min | |
| Sep 7, 2:26 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 7, 3:33 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Areal Flood Advisories in Puerto Rico, 2019Every areal flood advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.